Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 27, 2012, 12:02 PM CDT for Bottineau County, North Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2012, 12:02 PM CDT (17:02 UTC)
- Expired
- May 27, 2012, 12:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 555 m²/s²
- 0-3 km storm-relative helicity
- 698 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS53 KBIS 271702
SVRBIS
NDC009-271745-
/O.NEW.KBIS.SV.W.0027.120527T1702Z-120527T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1202 PM CDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 1245 PM CDT
* AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF MAXBASS...OR 29 MILES NORTH OF MINOT...AND MOVING
NORTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAXBASS...WESTHOPE AND ANTLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4863 10104 4863 10106 4857 10106 4860 10135
4899 10130 4900 10092
TIME...MOT...LOC 1702Z 185DEG 45KT 4868 10120
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO3 follow-up statements
116 WWUS53 KBIS 271713 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1213 PM CDT SUN MAY 27 2012 NDC009-271745- /O.CON.KBIS.SV.W.0027.000000T0000Z-120527T1745Z/ BOTTINEAU ND- 1213 PM CDT SUN MAY 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BOTTINEAU COUNTY UNTIL 1245 PM CDT... AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF MAXBASS...OR 35 MILES WEST OF BOTTINEAU...MOVING NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WESTHOPE AND ANTLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4869 10102 4869 10134 4899 10130 4900 10092 TIME...MOT...LOC 1713Z 185DEG 45KT 4880 10122 WIND...HAIL 60MPH 1.00IN $$ SIMOSKO
260 WWUS53 KBIS 271728 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1228 PM CDT SUN MAY 27 2012 NDC009-271745- /O.CON.KBIS.SV.W.0027.000000T0000Z-120527T1745Z/ BOTTINEAU ND- 1228 PM CDT SUN MAY 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BOTTINEAU COUNTY UNTIL 1245 PM CDT... AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANTLER...OR 36 MILES WEST OF BOTTINEAU...MOVING NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4879 10100 4880 10132 4899 10130 4900 10092 TIME...MOT...LOC 1728Z 185DEG 45KT 4900 10122 WIND...HAIL 60MPH 1.00IN $$
389 WWUS53 KBIS 271738 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1238 PM CDT SUN MAY 27 2012 NDC009-271747- /O.EXP.KBIS.SV.W.0027.000000T0000Z-120527T1745Z/ BOTTINEAU ND- 1238 PM CDT SUN MAY 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BOTTINEAU COUNTY WILL EXPIRE AT 1245 PM CDT/1145 AM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4879 10100 4880 10132 4899 10130 4900 10092 TIME...MOT...LOC 1737Z 185DEG 45KT 4911 10120 $$ SIMOSKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:24 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 27, 9:24 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 924 AM CDT SUN MAY 27 2012 .DISCUSSION...AT 9 AM CDT...A SURFACE LOW RESOLVED BY THE RUC MODEL WAS CENTERED JUST WEST OF ABERDEEN AND IS FORECAST TO MOVE TO NORTHWEST MINNESOTA BY 7 PM CDT. LOW LEVEL MOISTURE AND CLOUDS COVER THE REGION WITH AN AREA OF FOG THE EXTENDS ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA. AS THE LOW DEPARTS TO THE NORTHEAST...THE MOST FAVORABLE AREA OR SHOWERS WILL CONTINUE TO BE THE NORTH HALF OF THE STATE...PARTICULARLY THE NORTHERN THIRD. LOW CHANCE FOR SHOWERS ACROSS THE SOUTH CENTRAL. SOME INSTABILITY EAST CENTRAL SO CAN STILL GET AN ISOLATED THUNDERSTORM EAST. MODEL SOUNDINGS SUGGEST THE LOW CLOUDS SHOULD BEGIN TO BREAK UP SOUTH CENTRAL BETWEEN 3 AND 6 PM CDT. && .AVIATION...AS OF 14Z SUNDAY...LATEST SURFACE OBSERVATIONS/SATELLITE/LOCAL RADAR CONFIRM THAT LIFR CEILINGS AND IFR VISIBILITIES ARE OCCURRING SOUTH OF THE MAIN PRECIPITATION BAND...THIS INCLUDES KDIK/KBIS/KJMS. WHILE FURTHER NORTH ACROSS KISN AND KMOT...LIGHT RAIN SHOWERS CONTINUE AND WILL DO SO THROUGH 21Z SUNDAY. THUS EXPECT CONTINUED IFR CEILINGS AND MVFR TO VFR VISIBILITIES IN THE NORTH THROUGH 21Z SUNDAY. MODEL DATA SUGGESTS THAT VISIBILITIES WILL IMPROVE TO VFR AT KDIK/KJMS/KBIS BY 18Z WITH CEILINGS LIFTING AND RETURNING TO VFR BY AROUND 21Z. THE NORTHERN AERODROMES OF KISN/KMOT MAY SEE LOW VFR CEILINGS BETWEEN 21Z AND 00Z SUNDAY...BUT NOT ANY EARLIER. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA AVIATION...KS
Hazardous weather outlook, May 27, 4:13 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT SUN MAY 27 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT SUN MAY 27 2012 /313 AM MDT SUN MAY 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THIS MORNING...THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. A FEW OF THESE STORMS MAY BE STRONG WITH SMALL HAIL. AREAS OF FOG WILL CONTINUE ACROSS THE WEST. BRIEF WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE ALONG AND NORTH OF HIGHWAY 200. THIS AFTERNOON...RAIN SHOWERS WILL BECOME FOCUSED ACROSS THE WEST AND NORTH...WITH AN EMBEDDED THUNDERSTORM POSSIBLE. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE SOUTH CENTRAL THIS EVENING. NO SEVERE WEATHER IS ANTICIPATED THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 40 MPH MAY BE POSSIBLE ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA ON MONDAY. THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ACROSS WESTERN NORTH DAKOTA...THURSDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK THIS MORNING. AYD
In the hours before
Local storm report, May 27, 8:24 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
824 AM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL HEART BUTTE DAM 46.60N 101.81W
05/27/2012 M1.00 INCH GRANT ND CO-OP OBSERVER
HAIL SIZE OF 0.5 TO 1 INCH COVERING THE GROUND
&&
LHUBERSpecial weather statement, May 27, 11:43 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1143 AM CDT SUN MAY 27 2012 NDZ002-010-011-271730- BURKE-MOUNTRAIL-WARD- 1143 AM CDT SUN MAY 27 2012 ...SPECIAL WEATHER STATEMENT... AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MOUNTRAIL COUNTY...MOVING NORTH AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STANLEY... PALERMO... LOSTWOOD... POWERS LAKE... KENMARE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 38 min |
| May 27, 2:12 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 48 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.